|Floaters in the eyes
Jun 20, 2003
I've seen mention of floaters here before; however, consider that some of the medications we take may irritate the lining in the eye, and perhaps that could also cause floaters.
I have some that are driving me absolutely crazy. I work on computers and am an artist and I like to read, so the problem is pervasive.
I've seem some herbal treatments that are geared toward stimulating the fluid flow and tissue of the eye, and also a laser procedure.
Most of the eye docs I see just shrug their shoulders and say there's nothing that can be done, which I don't believe.
I'd be grateful to any suggestions, and I can imagine other hiv+ people may suffer from this symptom as well.
| Response from Dr. Henry
Floaters are very common in the general population. It is unclear to me whether the incidence is higher in HIV+ patients. In the absence of serious HIV-related conditions (CMV retinitis for example), I am not sure there is anything unique about floaters (after a good dilated exam by an ophthalmologist) in HIV+ patients. Floaters are a common and frustrating problem which relate to mechanics of the vitreous fluid. As far as I know, for the vast majority of floaters there is nothing that is helpful that I can suggest! KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.